Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 48, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2005, 8:05 PM EDT for Lorain County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2005, 8:05 PM EDT (00:05 UTC)
- Expired
- May 27, 2005, 8:34 PM EDT
- In force
- 29 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 20 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 280006
SVRCLE
OHC093-280030-
/O.NEW.KCLE.SV.W.0048.050528T0005Z-050528T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
805 PM EDT FRI MAY 27 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
* UNTIL 830 PM EDT
* AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
LORAIN...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH RIDGEVILLE...
LORAIN...
AVON LAKE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4150 8198 4151 8197 4138 8198 4137 8220
4144 8220 4146 8221 4148 8219 4148 8216
4152 8203 4152 8200
$$1 follow-up statement
000
WWUS51 KCLE 280034
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
832 PM EDT FRI MAY 27 2005
OHC093-280042-
/O.EXP.KCLE.SV.W.0048.000000T0000Z-050528T0030Z/
LORAIN OH-
832 PM EDT FRI MAY 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY EXPIRED AT 830
PM EDT...
THE STORM THAT BROUGHT THE STRONG WINDS TO EXTREME NORTHERN LORAIN
COUNTY HAS WEAKENED AND MOVED EAST.
AT 804 PM WIND GUSTS WERE MEASURED AT 70 MPH AT THE LORAIN
LIGHTHOUSE.
LAT...LON 4150 8198 4151 8197 4138 8198 4137 8220
4144 8220 4146 8221 4148 8219 4148 8216
4152 8203 4152 8200
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 7:45 PM EDT, 20 minutes earlier.
Area forecast discussion, May 27, 7:45 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 745 PM EDT FRI MAY 27 2005 .AVIATION (00Z-00Z)...FIRST WEAK SHORT WAVE JUST ABOUT EAST OF THE AREA AND APPEARS THE REMAINING SHOWERS/STORMS SHOULD MISS TAF ZITES AFT 00Z. NEXT SHORT WAVE MORE WELL DEFINED ON SATELLITE LOOP OVR MID MS VALLEY MOVG E. ALL MODELS INSIST THAT CONVECTION ASSOCD WITH NEXT WAVE WILL REMAIN SOUTH OF FCST AREA OVERNIGHT BUT COULD BE A SHOWER LATER TONIGHT INTO SAT MORN. NOT SURE IF THERE WILL BE A PERIOD OF SUBSIDENCE BHND SHORT WAVE OR IF ATMOSPHERE GETS MOISTENED UP A BIT AND STORMS POP QUICKLY MIDDAY AND AFTERNOON SATURDAY. WL TREND FCST IN THIS DIRECTION WITH A TEMPO PERIOD OF SHOWERS/STORMS EXITING EAST BY LATE AFTERNOON/EARLY EVENING. && .SHORT TERM (TNGT-SUNDAY NGT)... SCT SHWRS/TSTMS DVLP THIS AFTN. A RISK OF SVR TSTMS EXIST THIS AFTN AND ERY TNGT. MODERATE UNIDIRECTIONAL WIND SHEAR ALG WITH STEEP LOW LEVEL LAPSE RATES. HOWEVER LACK OF LOW LVL BNDRY AND MSTR LIMITING FACTORS...THOUGH S/W MOVG INTO IL AT MID AFTN MAY PROVIDE ENUF LIFT. TIMEWISE BLV ANY THREAT SHUD BE LIMITED TO ERY TNGT DCRSNG WITH LOSS OF HEATING. OTRW BROAD UPPER LVL E-W LOW N AREA OVER THE WEEKEND WILL HAVE SVRL S/W ROTG ARND IT TO KEEP A CHC OF SHWRS/TSTMS GOING THROUGH SUNDAY. && .LONG TERM (MON-FRI)... OVERALL FAVORING HPC GUID WITH SOMEWHAT FAVORING ECMWF MODEL IN EXTDD FCST. INITIALLY INV TROF INTO OH VLY ON MONDAY AS NRN STREAM TROF DIGS INTO GREAT LAKES. GFS AMPLIFIES THIS TFOF MUCH MORE THAN ECMWF MON NGT INTO TUE WITH STGR SFC LOW DVPLG OVER OH VLY THAN ECMWF WHICH HAS WEAKER SFC LOW MOVG TO SE CST. ON TUE WITH ECMWF HAVING UPR LVL TROF E CWA AND SFC LOW WKR AND WELL OFF TO SE OF THE AREA WITH LOWER POPS TO SLGT CHC TUE. THEN SFC HI PRES BLDS IN KEEPING WX DRY TUE NGT INTO FRI. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...WCR LONG TERM...WCR AVIATION...KOSARIK
Hazardous weather outlook, May 27, 5:16 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 516 AM EDT FRI MAY 27 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-281100- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 516 AM EDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON THROUGH EVENING. THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS MAY BECOME SEVERE. THE PRIMARY THREATS WOULD BE MARGINALLY SEVERE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:08 PM EDT | Special Marine Warning | CLE | 67 min | |
| May 28, 11:51 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 39 min |
| May 28, 1:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 28, 1:50 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.